Hypo to Hyper: Hi I have gone hyper after... - Thyroid UK

Thyroid UK

115,789 members134,295 posts

Hypo to Hyper

t3tracy
t3tracy

Hi

I have gone hyper after changing my meds to tiremol. I have cut the dose down the last couple days but still couldn't sleep. I have probably had about 2 hours sleep last night. I have tried antihistamine and natural sleeping aid tabs. It still doesn't work. I still can't sleep.

Why would I go hyper from hypo when I have put my meds down. Only taking 20mcg when I was on 40mcg of liothyronine before? I just dont understand it. The sleep thing is really annoying me as i have just started a new job.

Please any advice would be good.

Thank you

10 Replies

Do you know if your antibodies have been tested? You could be in a hyper-like phase of Hashi's.

t3tracy
t3tracy in reply to greygoose

No not for a long time.

greygoose
greygoose in reply to t3tracy

OK, but do you know what the result was when you had them tested?

OK, so I see by your replies to shaws that you know you have Hashi's. So, that's what caused the increase in hormone levels, then. As shaws said, you cannot actually 'go hyper', you're just in a Hashi's 'hyper' swing. The levels will go down again, and you just go back to your normal dose. But, I'm afraid no-one can predict how long that will take. :)

SeasideSusie
SeasideSusieAdministrator

t3tracy

2 years ago in this thread healthunlocked.com/thyroidu.... you listed in your results

Anti-thyroid peroxidase abs 241.4 (34)

Clutter memtioned that this confirmed Hashimoto's and advised a gluten free diet.

Your current situation would fit with the fluctuations that Hashi's causes, as mentioneded by Greygoose.

Further information about Hashi's:

Gluten/thyroid connection: chriskresser.com/the-gluten...

stopthethyroidmadness.com/h...

stopthethyroidmadness.com/h...

hypothyroidmom.com/hashimot...

thyroiduk.org.uk/tuk/about_...

Supplementing with selenium l-selenomethionine 200mcg daily can also help reduce the antibodies, as can keeping TSH suppressed.

shaws
shawsAdministrator

You cannot become 'hyper-thyroid' if you were diagnosed as being hypo-thyroid but you could become overdosed if you took too much thyroid hormone replacements for your body's needs.

I note you took an antihistamine tablet and I assume this was 1 hour before you took T3.

Sometimes the fillers/binders within it may cause a sensititivy and symptoms.

Do you take one dose or split doses?

t3tracy
t3tracy in reply to shaws

Hi

I take my t3 in the morning and afternoon. I took antihistamine at night time just before going to bed. Maybe it is just a Hashi flare. It's been going on a couple of weeks now. Any idea how ling they last?

Would I need to up my t3 when I am hypo again?

Thanks

shaws
shawsAdministrator

I take one daily dose of T3. The reason being that an Adviser to Thyroiduk.org.uk who was an expert in the use of T3 recommended one daily dose.

I shall give you a couple of links which might be helpful. His reason was that T3 has to saturate all of our millions of T3 receptor cells, and then its work for that one dose lasts between one to three days for that one dose.

web.archive.org/web/2010103...

web.archive.org/web/2010103...

copy and paste the tiny urls below onto a new page -good information:

tinyurl.com/ycxpz565

tinyurl.com/ya5blrr2

tinyurl.com/y7ejh9sh

t3tracy
t3tracy in reply to shaws

Thank you so much really appreciate it. 😊

shaws
shawsAdministrator in reply to t3tracy

I've been there - done that :)

SlowDragon
SlowDragonAdministrator

Starting a new job can be stressful.

Perhaps try some calm vitality magnesium powder in evening (four hours away from Thyroid hormones)

You may also like...